Kentucky, 2003

Damaging Wind in Kentucky, August 7, 2003

August 7, 2003 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 7, 12:24 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 12:24 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
124 PM CDT THU AUG 7 2003

MAIN FORECAST CHALLENGES ARE POPS OVER THE NEXT WEEK...AND HOW FAR
EAST THE LONG WAVE TROUGH IS GOING TO SHIFT.

LONG WAVE TROUGH THAT HAS PLAGUED THE REGION FOR THE LAST WEEK OR
TWO IS FINALLY BEGINNING TO BE NUDGED EASTWARD BY RIDGING OVER THE
PLAINS. BEFORE DOING SO HOWEVER...A VORT MAX DIVING SOUTH ACROSS
THE REGION THIS AFTERNOON HAS ALREADY BEGUN TO TOUCH OFF SCATTERED
RW/TRW. EXPECT THESE TO DISAPPEAR BY MID TO LATE EVENING. WITH THE
EASTWARD PROGRESSION OF THE LONG WAVE TROUGH WILL COME RISING
HEIGHTS/TEMPERATURES ALOFT WHICH SHOULD SUPPRESS ANY CHANCES OF
PRECIP THROUGH SUNDAY NIGHT. GFS DOESNT PUSH THE TROUGH AS FAR EAST
AS THE ETA/MESO ETA AND THEREFORE IS CRANKING OUT 20-25% POPS FRIDAY
NIGHT AND SATURDAY OVER THE NORTHEAST SECTIONS. MESO ETA HAS DONE
WELL LATELY WITH THE PLACEMENT OF QPF...SO WILL OPT FOR THE DRY
SOLUTION (ETA/MESO ETA) AT THIS TIME. SUNDAY NIGHT THE UPPER RIDGE
WILL BEGIN TO RETROGRADE ALLOWING ENERGY DIGGING SE THROUGH THE FLOW
TO DRAW THE LONG WAVE TROUGH WESTWARD AND PUSH A SURFACE BOUNDARY
ACROSS THE CWA...THEREFORE WILL KEEP CHC RW/TRW MONDAY AND TUESDAY.
BEYOND THAT THE NEXT EASTWARD SURGE OF THE UPPER LEVEL RIDGE SHOULD
KEEP US DRY ON WEDNESDAY AND THURSDAY WITH TEMPERATURES APPROACHING
NORMAL FOR THIS TIME OF YEAR.

FWC/MAV MOS TEMPS VERY SIMILAR AND LOOK REASONABLE...SO WILL FOLLOW
CLOSELY.

.PAH...NONE.

JAP
Hazardous weather outlook, Aug 7, 4:00 AM CST, 11 hours 45 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
HOWEVER...ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
TUESDAY.  ANY STORMS THAT DEVELOP DURING THIS PERIOD ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DRS

The radar

The Paducah radar (KPAH), 18 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ballard

When
August 7, 3:45 PM CST
Where
Ballard County, Bandana
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.150, -88.950

Several large tree limbs were blown down, and a metal roof was blown off a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378901.